Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 29, NWS Caribou, ME

August 10, 2018Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 10, 2018, 8:08 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 11, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2018, 8:08 PM EDT (00:08 UTC)
In effect from
Aug 11, 2018, 8:00 AM EDT
Expired
Aug 11, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2018-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2018-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

325 
WHUS41 KCAR 110008
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
808 PM EDT Fri Aug 10 2018


MEZ029-030-110815-
/O.NEW.KCAR.BH.S.0029.180811T1200Z-180812T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
808 PM EDT Fri Aug 10 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from 8 AM EDT Saturday
through Saturday evening.

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the low 70s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the mid to upper 50s.

* Timing...Saturday

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
3 follow-up statements
401 
WHUS41 KCAR 110339
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
1139 PM EDT Fri Aug 10 2018

MEZ029-030-111145-
/O.CON.KCAR.BH.S.0029.180811T1200Z-180812T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
1139 PM EDT Fri Aug 10 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the low 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the mid to upper 50s.

* Timing...Saturday.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
086 
WHUS41 KCAR 110710
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
310 AM EDT Sat Aug 11 2018

MEZ029-030-120000-
/O.CON.KCAR.BH.S.0029.180811T1200Z-180812T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
310 AM EDT Sat Aug 11 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the low 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the mid to upper 50s.

* Timing...Saturday.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
310 
WHUS41 KCAR 120003
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
803 PM EDT Sat Aug 11 2018


MEZ029-030-120115-
/O.EXP.KCAR.BH.S.0029.000000T0000Z-180812T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
803 PM EDT Sat Aug 11 2018

...BEACH HAZARDS STATEMENT HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 6:16 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 10, 6:16 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
616 PM EDT Fri Aug 10 2018

.SYNOPSIS...
High pressure will build in from the west this evening and
crest over the area tonight. High pressure will slowly slide to
the east Saturday into Sunday while low pressure forms in the
Mid-Atlantic region.

&&

.NEAR TERM /THROUGH SATURDAY/...
6:16 pm update: Diurnal Cumulus, mainly across the northern
half of the FA is beginning to diminish with the loss of daytime
heating. A clear sky and comfortable night is expected. The dew
points are mostly in the 40s with some low to mid 50s right
along the immediate coast. It will be the coolest night since
July 19th in most locations. The ongoing forecast has a great
handle on things, and other than updating for the current
conditions and trends no changes are planned at this time.

Previous discussion:
Fair wx cumulus will rapidly dissolve this
evening and clear skies will allow good radiational cooling for
tonight. Lows will drop as low as the lower 40s in the Allagash.
Most of the area will record lows in the upper 40s to lower
50s...after nearly three weeks of high humidity and lows in the
60s and 70s. Some shallow patchy fog over river valleys is
possible towards sunrise, but will be very limited in extent and
will not include in forecast. The shallow inversion in the
morning will quickly be eradicated early Saturday morning as
temperatures rebound towards the upper 70s to around 80F.
Humidity will remain low with dew points in the low to mid 50s.
The high pressure system will be strengthening Saturday as it
moves offshore. Resulting subsidence and lack of moisture will
minimize cloud cover except towards the coast where high clouds
will be streaming northeastward out of an upper trough digging
in the Ohio River Valley. Chances of a Saturday afternoon
overcast will be mostly south of Bangor towards coastal Hancock
County. Can't rule out a few afternoon sprinkles from these
clouds towards Deer Isle and the far SE edge of Hancock County.
Further north towards Millinocket and Fort Kent, sunny skies
will prevail.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
High pressure will remain ridged across the region Saturday
night through Sunday, then begin exiting to the east Monday. A
stalled frontal boundary across New England will begin to be
suppressed southward Saturday night. Partly/mostly cloudy skies
are expected Downeast Saturday night along with the slight
chance of early showers. Mostly clear skies are expected across
northern areas Saturday night. Cloud cover will diminish
Downeast Sunday, with mostly clear skies north. Mostly clear
skies north, with partly cloudy skies Downeast, are then
expected Sunday night through Monday. Moisture should begin to
increase later Monday with the return flow around exiting high
pressure which could bring a slight chance of showers across
southwest portions of the forecast area later Monday.
Temperatures will be at near normal, to slightly above normal,
levels Sunday/Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Surface/upper level low pressure will slowly lift across the
region Tuesday into Thursday along with increasing moisture.
Unsettled conditions will develop Tuesday then persist through
Thursday with a chance of showers and thunderstorms. However,
uncertainty still exists regarding the extent of the
showers/thunderstorms. An approaching cold front could bring
another chance of showers/thunderstorms Friday. Near normal, to
slightly above normal, level temperatures are expected
Tuesday/Wednesday. Near normal, to slightly below normal, level
temperatures are expected Thursday/Friday.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR conditions with excellent vis and mostly no cigs
are forecast through Saturday. A patch or two of river valley
fog is possible toward sunrise at KPQI ands KHUL. The could be
some cigs above 5000 ft towards BHB later Saturday.

SHORT TERM: Generally VFR conditions are expected Saturday night
into Monday night. Variable conditions are then possible with
any showers/thunderstorms Tuesday through Wednesday.

&&

.MARINE...
NEAR TERM: No fog is expected. Seas will run 2 to 3 feet. Winds
will remain less than 10 kts...and less than 5 kts on Saturday.

SHORT TERM: Winds/seas will remain below small craft advisory
levels Saturday night through Monday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
     030.
MARINE...None.

&&

Near Term...CB/MCW
Short Term...Norcross
Long Term...Norcross
Aviation...CB/MCW/Norcross
Marine...CB/MCW/Norcross
Hazardous weather outlook, Aug 10, 3:06 AM EDT, 17 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
306 AM EDT Fri Aug 10 2018

MEZ001>006-010-011-015>017-031-032-111100-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
306 AM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for East Central Maine, Eastern
Maine, Far Northern Maine, Interior DownEast Maine, North Central
Maine, Northern Maine and West Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-111100-
Coastal Hancock-Coastal Washington-
306 AM EDT Fri Aug 10 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-111100-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
306 AM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

Nearby

Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.